MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION TRAPEZOID RX; LITHOTRIPTOR, BILIARY MECHANICAL

BOSTON SCIENTIFIC CORPORATION TRAPEZOID RX; LITHOTRIPTOR, BILIARY MECHANICAL
Model Number M00510880
Medical Device Problem Codes Break (1069); Use of Device Problem (1670); Separation Failure (2547); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 was used to capture the reportable event of handle cannula break.Imdrf device code a23 was used to capture the reportable event of basket failure to crush stone.Imdrf device code a150301 was used to capture the reportable event of tip failure to separate.
 
Event or Problem Description
It was reported to boston scientific corporation that a trapezoid rx was used in common bile duct during a lithotripsy procedure performed on (b)(6) 2026.During the procedure, an alliiance handle was used with the trapezoid rx to attempt to fragment a stone.However, the stone was hard and could not be crushed, the exact size of the stone was not provided; however, based on the information received, it was less than 2.5 cm.The tip of the basket failed to separate, leaving the stone stuck in the basket.The alliance handle was pushed to its mechanical limits, and it appeared that the handle cannula was broken.Fortunately, the stone fell out by itself as they were moving the catheter.The stone was left inside the bile duct.A plastic stent was used to ensure bile flow and sometimes to crush the stone.There were no patient complications as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 was used to capture the reportable event of handle cannula break.Imdrf device code a23 was used to capture the reportable event of basket failure to crush stone.Imdrf device code a150301 was used to capture the reportable event of tip failure to separate.Block h11: the returned trapezoid rx was analyzed, and it was found during visual and microscope inspection that the side car rx was accordioned and push back 12 mm.The thumb ring was broken.The basket was able to open and close, however, the basket wires were deformed.The handle cannula wasn't broken.The customer provided some pictures where it can be observed the device thumb ring broken, and the device inside the patient.It was confirmed this device met manufacturing specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.A labeling review was performed using windchill.The ifu contains detailed device information and instructions for the device use.There is no evidence the device was improperly used per the ifu, and there is no evidence that there is any issue with translation, wording, or graphics of the ifu/labeling information.A risk review was completed and confirmed that the events of "handle cannula break, basket failure to crush stone, tip failure to separate and additional device required" were defined in the risk documentation and is documented accordingly in the prr.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Based on all available information, the reported event of handle cannula break was not confirmed.The handle cannula was observed to be in good condition.Therefore, this event will be addressed as no problem detected.The device's side car pushed back and accordioned, most likely caused by the amount of force applied to the handle when attempting to crush the stone.Due to this force, the working length tended to retract, which pushed back the side car rx.The same force, or the physician's technique when using the device, could also have kinked the basket wires.If the device was still in use while the side car rx was pushed back and the basket wires were kinked, it is likely that the device could not crush the stone as expected.It is also possible that the observed damage affected the product's performance at the moment when the tip should have detached.In addition, the thumb ring was damaged.Excessive manipulation or force applied when using the alliance handle likely caused it to break because it could not withstand the pressure.For the event additional device required, although it occurred during the procedure, the most probable cause cannot be established due to lack of evidence.All compiled information from this investigation determines that the most probable cause is adverse event related to procedure.

Brand Name
TRAPEZOID RX
Common Device Name
LITHOTRIPTOR, BILIARY MECHANICAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key24273052
Report Number3005099803-2026-00482
Device Sequence Number10621528
Product Code LQC
UDI-Device Identifier08714729296393
UDI-Public(01)08714729296393(17)260513(10)36506103
Combination Product (Y/N)N
Initial Reporter CountryEZ
PMA/510(K) Number
K040447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/13/2026
Device Model NumberM00510880
Device Catalogue NumberM00510880
Device Lot Number0036506103
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/03/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2026
Supplement Date Received by Manufacturer03/12/2026
Initial Report FDA Received Date02/05/2026
Supplement Report FDA Received Date04/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown